Alert archive / Virginia / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Morristown, TN

March 20, 2013

NWS Morristown, TN issued this red flag warning at Mar 20, 2013, 9:22 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 9:22 AM EDT (13:22 UTC)
Expired
Mar 20, 2013, 10:00 PM EDT
In force
13 hr
Issued by
NWS Morristown, TN

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WWUS84 KMRX 201322
RFWMRX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
922 AM EDT WED MAR 20 2013

...RED FLAG WARNING CONDITIONS EXPECTED TODAY...

.DRYING FUELS WITH LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS
THIS AFTERNOON...WILL CREATE AN INCREASED FIRE DANGER. A RED FLAG
WARNING HAS BEEN ISSUED THROUGH 10 PM EDT FOR VIRGINIA FIRE WEATHER
DISTRICT 6 THROUGH 10 PM EDT. 

VAZ600-210200-
/O.NEW.KMRX.FW.W.0001.130320T1322Z-130321T0200Z/
JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6-
922 AM EDT WED MAR 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR VIRGINIA FIRE WEATHER DISTRICT
6... 

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* TIMING...FUELS WILL BEGIN TO DRY OUT THIS MORNING UNDER SUNNY
  SKIES...CREATING AN INCREASING FIRE DANGER INTO THE EVENING
  HOURS.

* WIND...WESTERLY WINDS OF 15 TO 25 MPH ARE EXPECTED THIS AFTERNOON
  BEFORE TAPERING OFF AFTER SUNSET. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 20 TO 25
  PERCENT RANGE...WITH ISOLATED LOCATIONS POSSIBLY BELOW 20
  PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

&&

$$

TG
1 follow-up statement
773 
WWUS84 KMRX 201934
RFWMRX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT WED MAR 20 2013

...RED FLAG WARNING CONDITIONS CONTINUE THIS EVENING...

.DRYING FUELS WITH LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS
HAVE CREATED AN INCREASED FIRE DANGER. A RED FLAG WARNING REMAINS
IN EFFECT THROUGH 10 PM EDT...FOR VIRGINIA FIRE WEATHER DISTRICT 6
THROUGH 10 PM EDT.

VAZ600-210200-
/O.CON.KMRX.FW.W.0001.000000T0000Z-130321T0200Z/
JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6-
334 PM EDT WED MAR 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VIRGINIA FIRE WEATHER
DISTRICT 6... 

* TIMING...FUELS WILL CONTINUE TO DRY OUT THIS EVENING...CREATING
  AN INCREASING FIRE DANGER.

* WIND...WESTERLY WINDS OF 10 TO 25 MPH ARE OCCURRING...BUT WILL
  TAPER OFF GRADUALLY AFTER SUNSET.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 15 TO 25
  PERCENT RANGE EARLY...BEFORE INCREASING OVERNIGHT AS SHOWERS
  APPROACH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

&&

$$

TG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Mar 20, 7:50 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 20, 7:50 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
750 AM EDT WED MAR 20 2013

.AVIATION...DRIER AIR HAS MOVED INTO THE REGION AND TAF SITES WILL
REMAIN VFR.  A WEAK SHORT WAVE WILL MOVE THROUGH THE AREA
TODAY...BRINGING IN OCCASIONAL GUSTY WINDS...LOW TO MID LEVEL CLOUDS
AND A FEW SHOWERS.  SHOWERS SHOULD BE LIMITED AND ARE NOT EXPECTED
TO EFFECT TAF SITES.  SKIES WILL CLEAR LATE TONIGHT OR EARLY
THURSDAY AT THE END OF THE TAF PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

TD
Hazardous weather outlook, Mar 20, 4:39 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
439 AM EDT WED MAR 20 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-210830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
439 AM EDT WED MAR 20 2013 /339 AM CDT WED MAR 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TD

Nearby

Red Flag Warnings in Virginia, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.